New Search

Export article
Open Access

Acne exacerbation after tofacitinib treatment for alopecia areata

, Mohammed Turkmani,
Published: 29 October 2021

Abstract: The major discovery of the novel therapeutic Janus kinase (JAK) inhibitors has been implicated in several dermatological diseases. Recently, studies have shown the efficacy and encouraging results of oral JAK inhibitors as a treatment for alopecia areata (AA). Due to the novelty of this treatment, potential side effects are not fully explored. In this paper, we present a case of a 28-year-old male with a 10-year history of alopecia totalis (AT) treated successfully with tofacitinib with encouraging effects on hair regrowth; however, a significant worsening of the patient’s facial acne was observed four months after AT treatment initiation. JAK inhibitors have promising results in the management of different dermatological conditions including moderate-severe forms of AA with few reported adverse events. Acne exacerbation is a unique observed adverse effect of this therapy. More thorough larger sized studies are needed to further characterize the association between acne exacerbation and the use of JAK inhibitors.
Keywords: treatment / efficacy / JAK / acne / exacerbation / alopecia / areata / tofacitinib / dermatological

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

Share this article

Click here to see the statistics on "Dermatology Reports" .
Back to Top Top